MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-70/I16-30
Medical Device Problem Codes Complete Blockage (1094); Patient-Device Incompatibility (2682); Appropriate Device Problem Term/Code Not Available (3191); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Obstruction/Occlusion (2422)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were explanted and not returned; therefore, it will not be evaluated.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices were not returned.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 years post initial procedure patient was identified with a rapidly enlarged aneurysm and an impending rupture due to a type iiia endoleak.The physician elected to explant the devices which were disposed of after the procedure.The patient's current condition is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was explanted and discarded by the hospital.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components with sac growth of 30.4mm are confirmed.The surgical conversion is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a left common iliac artery occlusion occurred that was not included in the event as reported.The left common iliac artery occlusion was seen on the 2021 computerized tomography (ct) scan and was unchanged and untreated on the 2022 ct scan.Additionally, it was determined that the type iiia endoleak included complete component separation.The most likely causation for the type iiia endoleak is the increased aortic angulation (aortic remodeling).It is unclear what caused the occlusion of the left common iliac artery.There was a 95mm long proximal extension and a 70mm long bifurcated stent implanted.There was only 10mm from the anatomic bifurcation to the inferior stent margin of the proximal extension.It is unclear if this contributed to the adverse event/incident.Procedure related harms for this complaint could not be determined.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove code 3191.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 years post initial procedure patient was identified with a rapidly enlarged aneurysm and an impending rupture due to a type iiia endoleak.The physician elected to explant the devices which were disposed of after the procedure.The patient's current condition is unknown.After the initial report, clinical assessment determined that there was evidence to reasonably suggest a left common iliac artery occlusion occurred that was not included in the event as reported.The left common iliac artery occlusion was seen on the 2021 computerized tomography (ct) scan and was unchanged and untreated on the 2022 ct scan.The occlusion was discovered during a review of the 2021 and 2022 ct scans.Additionally, it was determined that the type iiia endoleak included complete component separation.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14104520
Report Number2031527-2022-00084
Device Sequence Number15009884
Product Code MIH
UDI-Device Identifier00818009010094
UDI-Public(01)00818009010094(17)181117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberBA22-70/I16-30
Device Lot Number1297631004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT# 1389168002.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale